Alert archive / Texas / Rip Current Statements in 2021
Rip Current Statement 47, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at Aug 29, 2021, 1:22 PM CDT for Kenedy County, Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 1:22 PM CDT (18:22 UTC)
- Expired
- Aug 30, 2021, 2:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WHUS44 KBRO 291822 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 122 PM CDT Sun Aug 29 2021 TXZ256-257-351-300230- /O.NEW.KBRO.RP.S.0047.210829T1822Z-210830T0700Z/ /O.NEW.KBRO.CF.S.0017.210830T0200Z-210830T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 122 PM CDT Sun Aug 29 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, through late tonight. For the Coastal Flood Statement, from 9 PM CDT this evening through Monday morning. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Low tide 2:32 PM this afternoon. High tide occurs late tonight at 2:10 AM. Low tide at 3:23 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
055 WHUS44 KBRO 291854 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 154 PM CDT Sun Aug 29 2021 TXZ256-257-351-300300- /O.CON.KBRO.RP.S.0047.000000T0000Z-210830T0700Z/ /O.CON.KBRO.CF.S.0017.210830T0200Z-210830T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 154 PM CDT Sun Aug 29 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, through late tonight. For the Coastal Flood Statement, from 9 PM CDT this evening through Monday morning. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Low tide 2:32 PM this afternoon. High tide occurs late tonight at 2:10 AM. Low tide at 3:23 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
666 WHUS44 KBRO 300234 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 934 PM CDT Sun Aug 29 2021 TXZ256-257-351-301045- /O.CON.KBRO.CF.S.0017.000000T0000Z-210830T1200Z/ /O.CON.KBRO.RP.S.0047.000000T0000Z-210830T0700Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 934 PM CDT Sun Aug 29 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 AM CDT MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the, isolated minor coastal flooding. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...For the High Rip Current Risk, until 2 AM CDT Monday. For the, until 7 AM CDT Monday. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...High tide occurs late tonight at 2:10 AM. Low tide at 3:23 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Aug 29, 12:19 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 29, 12:19 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1219 PM CDT Sun Aug 29 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Light winds with some passing high clouds prevail across the Rio Grande Valley early this afternoon. VFR conditions will persist for the next 24 hours as subsidence continues to increase across deep south Texas as Hurricane Ida moves farther inland across the southeast Louisiana. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 94 77 95 78 / 10 10 0 0 BROWNSVILLE 97 78 98 79 / 10 0 0 0 HARLINGEN 97 75 99 76 / 10 0 0 0 MCALLEN 100 75 101 76 / 0 0 0 0 RIO GRANDE CITY 103 74 103 76 / 0 0 0 0 SOUTH PADRE ISLAND 88 81 89 82 / 10 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...Small Craft Advisory until 7 AM CDT Monday for GMZ170-175. && This product is also available on the web at: https://weather.gov/rgv 63-KC
Hazardous weather outlook, Aug 29, 4:46 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 446 AM CDT Sun Aug 29 2021 TXZ248>257-351-353-301000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 446 AM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Dangerous rip currents are expected to develop in the surf at area beaches tonight. The potential for high surf and coastal flooding will increase along the lower Texas coast tonight, especially during high tide cycles. .DAYS TWO THROUGH SEVEN...Monday through Saturday The risk of dangerous rip currents will continue in the surf at area beaches Monday. The potential for high surf and coastal flooding will continue along the lower Texas coast Monday, especially during high tide cycles. Heat Index values between 108 to 112 degrees are expected across the upper portions of the Rio Grande Valley during the afternoon hours Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-301000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 446 AM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the far offshore waters (20-60 nm) of the lower Texas coast from 1 pm this afternoon through 7 am Monday. Small craft advisories will likely be needed for the nearshore waters (0-20 nm) tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small craft advisories may be extended across the offshore waters of the lower Texas coast Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:40 AM CDT | Small Craft Advisory | BRO | 23 hr | |
| Aug 29, 1:22 PM CDT | Coastal Flood Statement | BRO | Kenedy | 21 hr |
Nearby
Rip Current Statements in Texas, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.